Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 208, NWS Denver/Boulder, CO

August 31, 2011Elbert County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 31, 2011, 4:06 PM MDT for Elbert County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2011, 4:06 PM MDT (22:06 UTC)
Expired
Aug 31, 2011, 4:30 PM MDT
In force
24 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Elbert County, CO

The radar

The Denver radar (KFTG), 47 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2892 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

649 
WUUS55 KBOU 312206
SVRBOU
COC039-312230-
/O.NEW.KBOU.SV.W.0208.110831T2206Z-110831T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
406 PM MDT WED AUG 31 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO

* UNTIL 430 PM MDT

* AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT
  60 MPH.  THIS STORM WAS LOCATED 3 MILES SOUTH OF ELIZABETH...OR 33
  MILES NORTH OF COLORADO SPRINGS...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PONDEROSA
  PARK...KIOWA AND ELIZABETH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM...BUT THERE WILL
BE LITTLE RAIN. HOWEVER...THERE MAY BE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM
PASSES.

&&

LAT...LON 3944 10445 3926 10446 3925 10465 3944 10466
TIME...MOT...LOC 2206Z 204DEG 16KT 3932 10459
WIND...HAIL 60MPH <.75IN

$$
2 follow-up statements
202 
WWUS55 KBOU 312215
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
415 PM MDT WED AUG 31 2011

COC039-312230-
/O.CON.KBOU.SV.W.0208.000000T0000Z-110831T2230Z/
ELBERT CO-
415 PM MDT WED AUG 31 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR WEST CENTRAL ELBERT COUNTY...

AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT
60 MPH.  THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF ELIZABETH...OR
35 MILES NORTHEAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 20 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PONDEROSA PARK...KIOWA AND ELIZABETH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM...BUT THERE WILL
BE LITTLE RAIN. HOWEVER...THERE MAY BE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM
PASSES.

&&

LAT...LON 3944 10445 3926 10446 3925 10465 3944 10466
TIME...MOT...LOC 2216Z 204DEG 16KT 3934 10453
WIND...HAIL 60MPH <.75IN

$$
140 
WWUS55 KBOU 312228
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
428 PM MDT WED AUG 31 2011

COC039-312238-
/O.EXP.KBOU.SV.W.0208.000000T0000Z-110831T2230Z/
ELBERT CO-
428 PM MDT WED AUG 31 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ELBERT COUNTY
WILL EXPIRE AT 430 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.

LAT...LON 3944 10445 3926 10446 3925 10465 3944 10466
TIME...MOT...LOC 2228Z 204DEG 16KT 3939 10450

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:30 PM MDT, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 31, 2:30 PM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
230 PM MDT WED AUG 31 2011

.SHORT TERM...NOT A LOT OF OVERALL CHANGE IN THE WEATHER PATTERN AS
BROAD HIGH PRESSURE ALOFT COVERS MUCH OF THE SOUTHERN UNITED STATES.
WATER VAPOR IMAGERY DOES SHOW A WEAK WAVE ACROSS THE 4 CORNERS WITH
QUITE A BIT OF CONVECTION ALREADY FIRING IN SW COLORADO. APPEARS
THIS ACTIVITY WILL MOVE INTO OUR SOUTHERN PORTIONS OF THE CWA BY
LATER THIS AFTERNOON. MOISTURE LEVELS ARE ONLY SLIGHTLY DOWN FROM
YESTERDAY WHILE SURFACE MOISTURE MIXING OUT WITH DEWPOINTS LOWERING
INTO THE LOWER 30S THIS AFTERNOON. THIS WILL RESULT IN SFC BASED
CAPES BELOW 500J/KG OVER THE FRONT RANGE BUT A BIT HIGHER IN THE FAR
EAST WITH GREATER LOW LEVEL MOISTURE. LIKE YESTERDAY...STORMS WILL
WEAKEN AS THEY MOVE OUT OVER THE PLAINS WITH RESULTING GUSTY OUTFLOW
BOUNDARIES BUT NOT MUCH RAINFALL. HAVE NUDGED POPS SLIGHTLY UPWARD
DUE TO THE WAVE TO OUR SOUTHWEST.

A BIT STRONGER SOUTHWEST FLOW WILL BE OVER COLORADO ON THURSDAY
AHEAD OF THE STRONGER WAVE MOVING THROUGH THE NORTHERN ROCKY
MOUNTAIN REGION. AIRMASS STILL ON THE DRY SIDE BUT REMAINING ENOUGH
MIDDLE AND HIGH LEVEL MOISTURE FOR ISOLATED HIGH BASED STORMS OVER
THE REGION. FIRE DANGER WILL INCREASE ON THURSDAY BUT RH/WINDS SEEM
MARGINAL FOR A FIRE WEATHER WATCH. TEMPERATURES WILL BE VERY SIMILAR
TO TODAY'S HIGHS.

.LONG TERM...A FEW HIGH BASED THUNDERSTORMS WILL STILL BE POSSIBLE
EARLY THURSDAY EVENING WITH THE BEST CHANCE BEING OVER THE FAR
EASTERN PLAINS. RIGHT AROUND MIDNIGHT AND INTO THE EARLY MORNING
HOURS...A COLD FRONT WILL MOVE SOUTH ACROSS THE PLAINS. THIS FRONT
WILL SERVE MOSTLY TO STABILIZE THE AIRMASS OVER THE PLAINS FOR
FRIDAY...WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS OVER THE
SOUTHERN HIGHER TERRAIN. ANOTHER STRONGER COLD FRONT WILL BE PUSHED
DOWN SATURDAY BY ANOTHER DISTURBANCE OVER THE DAKOTAS. EVEN THOUGH
THE AIRMASS OVER THE PLAINS WILL AGAIN BE MOSTLY CAPPED...WEAK TO
MODERATE QG VERTICAL VELOCITY COULD HELP SOME SCATTERED ACTIVITY
OVER THE HIGHER TERRAIN TO MOVE AND FORM OVER THE SOUTHERN PLAINS.
THE STRENGTH OF THE FRONT MAY ALSO BE ABLE TO FIRE OFF A FEW STORMS
AS WELL...WILL HAVE TO CONTINUE TO MONITOR AS IT NEARS. THESE COLD
FRONTS WILL COOL OFF TEMPERATURES INTO THE 80S AND POSSIBLE UPPER
70S TO BE NEAR NORMAL FOR THIS TIME OF YEAR.

THE UPPER HIGH WILL BEGIN TO BUILD SLIGHTLY NORTH AGAIN OVER THE
FOUR CORNERS REGION TO BRING SLIGHTLY WARMER TEMPERATURES AND
DIURNAL CONVECTION. LONGER TERM MODELS ARE HINTING AT A STRONGER
DISTURBANCE MOVING DOWN FROM THE NORTHERN ROCKIES TO POSSIBLY BRING
COOLER TEMPERATURES...BACK DOWN TO NORMAL. AT THE SAME TIME...AN
AREA OF TROPICAL MOISTURE CURRENTLY OVER THE GULF OF MEXICO WILL
MEANDER UP THE BAJA AND ARRIVE RIGHT AROUND THE MONDAY THROUGH
WEDNESDAY TIME FRAME...ALLOWING THE POTENTIAL FRONT TO BRING MORE
PRECIPITATION THAN WITH THE FIRST TWO FRONTS.  WILL CONTINUE TO
WATCH THE MODELS EVOLUTIONS.
&&

.AVIATION...AGAIN...JUST A SLIGHT CHANCE OF LATE AFTERNOON AND
EVENING THUNDERSTORM ACTIVITY WITH THE MAIN IMPACT WOULD BE VARIABLE
WINDS WITH GUSTS TO AROUND 30 KNOTS. SURFACE WINDS THEN RETURN TO
TYPICAL DRAINAGE WINDS OVERNIGHT FROM THE S-SW. MORE OF THE SAME
CONDITIONS FOR THURSDAY...THEN THE MAIN COLD FRONT WILL MOVE INTO
THE AREA LATE THURSDAY NIGHT WITH POTENTIAL FOR STATUS AND LOWER
CEILINGS FOR FRIDAY MORNING.

&&

.HYDROLOGY...MINIMAL THREAT OF FLOODING THROUGH TONIGHT WITH ONLY
ISOLATED...QUICK MOVING STORMS AND GENERALLY LIGHT RAINFALL
EXPECTED.
&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

ENTREKIN/KRIEDERMAN
Hazardous weather outlook, Aug 31, 10:50 AM MDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1050 AM MDT WED AUG 31 2011

COZ030>051-011200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1050 AM MDT WED AUG 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL RIDGE WILL REMAIN OVER THE SOUTH CENTRAL U.S. TODAY
KEEPING HOT AIR OVER COLORADO. TEMPERATURES WILL BE THE SAME OR
SLIGHTLY WARMER THAN YESTERDAY...WITH NEAR RECORD HIGH TEMPERATURES
IN THE MID TO UPPER 90S OVER THE PLAINS. THERE IS STILL A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS...AND A FEW
STORMS MAY MAKE IT ONTO THE PLAINS LATE IN THE DAY. ANY STORMS THAT
DO FORM WILL BE WEAK WITH LIGHT RAIN AND WIND GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AFTER A VERY WARM THURSDAY...A COLD FRONT FRIDAY MORNING WILL COOL
THINGS OFF A BIT THEN ANOTHER STRONGER COLD FRONT SATURDAY WILL COOL
THINGS OFF TO NEAR OR JUST BELOW NORMAL TEMPERATURES. THURSDAY WILL
SEE ISOLATED SHOWERS AND THUNDERSTORMS WITH LIGHT RAIN AND BREEZY
OUTFLOW WINDS OVER THE FORECAST AREA. THUNDERSTORMS WILL THEN BE
CONFINED MAINLY TO THE HIGH COUNTRY FRIDAY THROUGH SUNDAY AT LEAST
DUE TO THE COLD FRONTS CAPPING THE PLAINS.  CANNOT RULE OUT A FEW
STRAY STORMS OVER THE PLAINS HOWEVER. MONDAY AND TUESDAY WILL
CONTINUE TO HAVE SLIGHTLY ABOVE NORMAL TEMPERATURES AND A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

ENTREKIN/KRIEDERMAN

In the hours before

Special weather statement, Aug 31, 3:36 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
336 PM MDT WED AUG 31 2011

COZ036-312200-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
336 PM MDT WED AUG 31 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHERN JEFFERSON COUNTY
  WEST CENTRAL DOUGLAS COUNTY

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH.  THIS
STORM WAS LOCATED 4 MILES NORTH OF DECKERS...OR 32 MILES SOUTHWEST OF
DENVER...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PINE
GROVE...SPRUCEWOOD...SOUTH PLATTE...DECKERS AND BUFFALO CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW
AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS.

&&

LAT...LON 3948 10516 3928 10508 3922 10527 3943 10534
TIME...MOT...LOC 2136Z 242DEG 14KT 3932 10522
Special weather statement, Aug 31, 3:44 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
344 PM MDT WED AUG 31 2011

COZ040-312215-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
344 PM MDT WED AUG 31 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHWESTERN ARAPAHOE COUNTY
  SOUTHWESTERN ADAMS COUNTY

AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH.  THIS
STORM WAS LOCATED 2 MILES NORTHEAST OF BUCKLEY AFB...OR 13 MILES EAST
OF DENVER...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO BUCKLEY AFB
AND CENTRAL AURORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW
AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS.

&&

LAT...LON 3980 10464 3971 10462 3967 10478 3975 10478
TIME...MOT...LOC 2144Z 239DEG 23KT 3972 10471
Special weather statement, Aug 31, 3:49 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
349 PM MDT WED AUG 31 2011

COZ036-041-312215-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
349 PM MDT WED AUG 31 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHEASTERN DOUGLAS COUNTY

AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH.  THIS
STORM WAS LOCATED NEAR LARKSPUR...OR 21 MILES NORTH OF COLORADO
SPRINGS...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO LARKSPUR AND
GREENLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW
AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS.

&&

LAT...LON 3927 10467 3914 10467 3913 10499 3927 10497
TIME...MOT...LOC 2149Z 171DEG 8KT 3917 10489
Special weather statement, Aug 31, 4:00 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
400 PM MDT WED AUG 31 2011

COZ036-040-041-312230-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
400 PM MDT WED AUG 31 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTH CENTRAL DOUGLAS COUNTY
  SOUTHWESTERN ARAPAHOE COUNTY

AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50
MPH.  THIS LINE OF STORMS EXTENDED FROM NEAR CENTENNIAL TO HIGHLANDS
RANCH TO LOUVIERS AND WAS MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SURREY
RIDGE...LOUVIERS...HIGHLANDS RANCH AND CENTENNIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW
AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS.

&&

LAT...LON 3963 10484 3953 10474 3941 10503 3954 10506
TIME...MOT...LOC 2159Z 220DEG 7KT 3952 10494
Special weather statement, Aug 31, 4:02 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
402 PM MDT WED AUG 31 2011

COZ041-312230-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
402 PM MDT WED AUG 31 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  WEST CENTRAL ELBERT COUNTY

AT 402 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH.  THIS
STORM WAS LOCATED 4 MILES NORTHWEST OF ELBERT...OR 30 MILES NORTH OF
COLORADO SPRINGS...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PONDEROSA
PARK...KIOWA...ELIZABETH AND ELBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW
AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS.

&&

LAT...LON 3943 10445 3921 10443 3919 10465 3940 10466
TIME...MOT...LOC 2202Z 220DEG 7KT 3926 10459

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 3:36 PM MDTSpecial Weather StatementBOUDouglas24 min
Aug 31, 3:44 PM MDTSpecial Weather StatementBOUDenver31 min
Aug 31, 3:49 PM MDTSpecial Weather StatementBOUDouglas26 min
Aug 31, 4:00 PM MDTSpecial Weather StatementBOUDouglas30 min
Aug 31, 4:02 PM MDTSpecial Weather StatementBOUDouglas28 min
Aug 31, 4:15 PM MDTSpecial Weather StatementBOUAdams30 min
Aug 31, 4:21 PM MDTSpecial Weather StatementBOUPark24 min
Aug 31, 4:27 PM MDTSpecial Weather StatementBOUDenver33 min
Aug 31, 4:44 PM MDTSpecial Weather StatementBOUAdams31 min
Aug 31, 5:10 PM MDTSpecial Weather StatementBOUAdams35 min
Aug 31, 5:30 PM MDTSpecial Weather StatementBOUAdams30 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.